MAUDE Adverse Event Report: TOSOH HI-TEC, INC. AIA-900; FLUOROMETER, FOR CLINICAL USE

TOSOH HI-TEC, INC. AIA-900; FLUOROMETER, FOR CLINICAL USE
Model Number AIA-900
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Technical support specialist (tss) followed up with the customer on the reported event and the customer stated they have chosen not to run the recommended precision.The customer also did not confirm if there were fibrin in the patient sample or not.There was only the one patient sample that had a result discrepancy.No further action required by technical support specialist.The aia-900 analyzer is operating as expected.A 13-month complaint history review and service history review through aware date of event for similar complaints was performed for failure mode "prostate specific antigen (psa) discrepancy" on the aia-900 analyzer.There were four (4) similar complaints found during the searched period, which includes this event.The analyte application manual for prostate specific antigen (psa) states the following: specimen collection and handling serum or heparinized plasma is required for the assay.Edta and citrated plasma should not be used.No special patient preparation is necessary.When using serum, a venous blood sample is collected aseptically without additives.Store at 18 - 25 °c until a clot has formed (usually 15 - 45 minutes), then centrifuge to obtain the serum specimen for assay.To use heparinized plasma, a venous blood sample is collected aseptically with the designated additive.Centrifuge and separate plasma from the packed cells as soon as possible.Because there is controversy as to whether any prostatic manipulation affects the psa results, samples should be drawn before any prostatic procedures such as dre, prostatic massage and trus are performed.Samples may be stored at 2 - 8 °c for up to 24 hours prior to analysis.If the analysis cannot be done within 24 hours, the sample should be stored frozen at -20 °c or below for up to 60 days.Repeated freeze-thaw cycles should be avoided.Turbid serum samples or samples containing particulate matter should be centrifuged prior to testing.Prior to assay, slowly bring frozen samples to room temperature (18 - 25 c) and mix gently.The sample required for analysis is 20 l evaluation of results quality control in order to monitor and evaluate the precision of the analytical performance, it is recommended that commercially available control samples be assayed daily.The minimum recommendations for the frequency of running internal control material are: after calibration, two levels of controls are run in order to accept the calibration curve.The two levels of controls are also repeated after calibration when certain service procedures are performed (e.G.Temperature adjustment, sampling mechanism changes, maintenance of the wash probe or detector lamp adjustment or change).After daily maintenance, at least two levels of the control should be run in order to verify the overall performance of the tosoh aia system analyzers.If one or more control sample value(s) is out of the acceptable range, it will be necessary to investigate the validity of the calibration curve before reporting patient results.Standard laboratory procedures should be followed in accordance with the regulatory agency under which the laboratory operates.Limitations of the procedure for diagnostic purposes, the results obtained from this assay should be used in conjunction with other data (e.G., symptoms, results of other tests, clinical impressions, therapy, etc.).Using st aia-pack pa, the highest concentration of prostate specific antigen measurable without dilution is 100 ng/ml, and the lowest measurable concentration is 0.05 ng/ml (assay sensitivity).Although the approximate value of the highest calibrator is 50 ng/ml, the exact concentration may be slightly different.The assay specification, assay range high, should be defined as the upper limit of the assay range, 100 ng/ml.Although hemolysis has an insignificant effect on the assay, hemolyzed samples may indicate mistreatment of a specimen prior to assay and results should be interpreted with caution.Lipemia has an insignificant effect on the assay except in the case of gross lipemia where spatial interference may occur.Specimens from patients who have received preparations of mouse monoclonal antibodies for diagnosis or therapy may contain human anti-mouse antibodies (hama).Such specimens may show falsely elevated or decreased psa values.Certain medications may interfere with assay performance.Specimens from patients taking medicines and/or medical treatment may show erroneous results.All results should be interpreted with respect to the clinical picture of the patient.The most probable cause of the reported event could not be established.
 
Event or Problem Description
A customer reported potential patient result discrepancy for prostate specific antigen (psa) on the aia-900 analyzer.The customer reported an initial result of 0.11ng/m (assay range 0.05ng/m to 100.0ng/m) to the patient physician.The patient physician questioned the result due to the patient not having a prostate.The customer reran the sample the following day, after refrigeration, and received an expected result of less than low.The customer confirmed that quality control (qc) was in range and no other issues occurred.The customer also stated that there were over twenty (20) other patient samples ran with expected results of less than low and no issues.There were no reagent changes during the patient sample processing.Technical support specialist (tss) recommended the customer confirm the patient sample in question did not contain any fibrin and to run a precision.There was no indication of any patient intervention or adverse health consequences due to the reported event.
 
Additional Manufacturer Narrative
Capa escalation review: a 13 months retrospective review revealed 4 occurrences of complaints related to discrepant "prostate specific antigen (psa)" result on the aia-900 analyzer.Data assessment indicated the reported events were mostly due to operational problem and/or patient sample problem.All quality controls were completed successfully without issues before runs, confirming analyzer functionality.The run results were improved by the customer rerunning affected samples.There was no indication of incorrect patient results being generated due to fault or failure of the operation of the aia-900 analyzer that requires further escalation.There is no indication of a systemic issue, no further escalation is required.

Brand Name
AIA-900
Common Device Name
FLUOROMETER, FOR CLINICAL USE
Manufacturer (Section D)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA  7460042
Manufacturer (Section G)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA   7460042
Manufacturer Contact
jorge porras
shiba-koen first building
3-8-2 shiba
minato-ku 10586-23
JA   1058623
6506368314
MDR Report Key24384065
Report Number3004529019-2026-00016
Device Sequence Number16107551
Product Code KHO
UDI-Device Identifier04560189283992
UDI-Public04560189283992
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K971103
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAIA-900
Device Catalogue Number022930
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Supplement Date Received by Manufacturer03/11/2026
Initial Report FDA Received Date02/18/2026
Supplement Report FDA Received Date03/16/2026
Date Device Manufactured03/01/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown